MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Intimal Dissection (1333); Aneurysm (1708); Stroke/CVA (1770)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for endovascular treatment of a 350mm aortic dissection.It was reported approximately 5 years post the index procedure, the patient presented with a stroke.A ct showed that the previously resolved aortic dissection had extended distally and was filling the false lumen from the distal portion of the aorta, causing a 65mm aneurysm expansion into the descending aorta.Intervention was carried out on this date with the implantation of a 38x38x200 valiant to extend just above the celiac artery.An angiogram showed there was no filling of the false lumen from the distal aorta, however, there was filling from the proximal end of the aorta which was confirmed as a type ia endoleak.It was noted there was 7mm space from the left subclavian to the beginning of the stent graft material and 2.5cm from the left carotid.An intervention was completed where the physician performed a left carotid to left subclavian bypass and placed a v07585749 up to the left carotid.After the implant the endoleak was not observed.The cause of the event as per the physician was degeneration of the aorta over time.No additional clinical sequalae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Image review: the cause of the events could not be determined from the limited films returned.The anatomy at implant is unknown, and earlier post-implant films were not available for review.In addition, no images were returned showing the descending thoracic, including films during the intervention of the reported distal extension of the aortic dissection that led to aneurysm expansion into the descending aorta.The cause of the reported stroke, distal filling of the previously covered dissection leading to the aneurysm expansion into the descending aorta, and the proximal type i endoleak, could not be determined from the films provided.It is possible that the patient¿s reported medical history of a prior stroke and previously treated dissection, along with continued disease progression, may have contributed to the events.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7633250
Report Number2953200-2018-00882
Device Sequence Number2376312
Product Code MIH
UDI-Device Identifier00613994797964
UDI-Public00613994797964
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2015
Device Model NumberVAMF3636C200TU
Device Catalogue NumberVAMF3636C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer06/28/2018
08/08/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date07/19/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight127